Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Writer's cramps, unable to sign. Taking Pacitane. What to do?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5281 Questions
Good evening sir,I am suffering the disease of sevear writers cramps even if i am unable to put my signature since last 8 years and my present age is 43.I am taking pacitane tab by advice of Docter but i have not relief.Pl advice me what to do now.
Posted Wed, 26 Sep 2012 in Bones, Muscles and Joints
Answered by Dr. Sudhir Kumar 28 minutes later
Thank you for contacting Healthcare Magic.
Writer's cramp is a type of dystonia (abnormal contraction of muscles) affecting the forearms and hands. It is specific to a certain task, in your case it is writing. Symptoms include difficulty in writing, poor handwriting, cramps or pain in the hand/forearm while writing, etc. It is a chronic condition, interfering with normal daily living (even cheques in bank are not accepted as the signatures change/do not match).
Pacitane is a good drug for writer's cramp, but also has some side effects, such as dryness of mouth, sleepiness, etc. Also, it does not give very good relief in some patients (as in your case).
Another medicine useful for writer's cramp is REVOCON (tetrabenazine).
If you do not respond well to pacitane/revocon, you should go for BOTOX injection treatment. In this treatment, botox injections are given in the affected muscles of the forearms. This results in very good improvements and is totally safe. It can be given in OPD setting and you can return home immediately after the procedure.
Please write back if you have any further queries.
Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist,
Apollo Hospital, Hyderabad
Above answer was peer-reviewed by
Follow-up: Writer's cramps, unable to sign. Taking Pacitane. What to do? 23 hours later
Dear Sir,greetings,many many thanks for your kind responds regarding my diseases.In my present condition I want to take BOTAX injection but in my area there is not available any Neurologist so pl. mail me detail how can I obtain this injection and process of taking the other medicine that is REVOCON and pacitane .please advice me how can any other general particinor inject that injection in which position of my body.
Answered by Dr. Sudhir Kumar 15 minutes later
Dear Mr Sahoo,
Thank you for getting back.
BOTOX injection treatment is a specialized procedure, which can only be given by a trained neurologist. So, it may not be possible for you to take it by another doctor. However, if you plan a trip to Hyderabad, I would be pleased to give this injection for you. Several of my patients are from Odisha. It can be completed in one day. Total cost would not exceed Rs. 25,000/
Regarding REVOCON tablets, you can discuss this with your doctor. The usual dose is 25 -50 mg taken twice or thrice daily. Since it is a prescription medication, your doctor should prescribe it for you.
Please get back if you require any additional information.
Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Health City, Hyderabad
Above answer was peer-reviewed by
Follow-up: Writer's cramps, unable to sign. Taking Pacitane. What to do? 39 hours later
Dear Sir,presently i am taking RIVOTRIL 0.5mg addition with Pacitane since 2days back,if any medicine addition or change with previous medicine like REVOCON please advice me or how can i take per day,please advice me detail wheather i can get relif for my problame.thanking you
Answered by Dr. Sudhir Kumar 40 minutes later
Thank you for writing back.
RIVOTRIL may not help much in writer's cramp.
REVOCON is helpful in some cases of writer's cramp. It is usually started at a dose of 25 mg three times daily. Since it is a prescription drug, you have to XXXXXXX your doctor and get it prescribed by him.
However, the best treatment for relief from writer's cramp is BOTOX injections.
Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX consultant neurologist
Apollo Hospitals,Hyderabad.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor